Alert archive / Arizona / Flash Flood Warnings in 2020
Flash Flood Warning 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 24, 2020, 12:44 PM MST for Mohave County, Arizona. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2020, 12:44 PM MST (19:44 UTC)
- Expired
- Jul 24, 2020, 2:10 PM MST
- In force
- 86 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 68 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148
WGUS55 KVEF 241944
FFWVEF
AZC015-242245-
/O.NEW.KVEF.FF.W.0010.200724T1944Z-200724T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1244 PM PDT Fri Jul 24 2020
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northern Mohave County in northwestern Arizona...
* Until 345 PM MST.
* At 1243 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the Short Creek basin. Flash flooding is ongoing
or expected to begin shortly in Short Creek.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding in the Short Creek
wash.
* Some locations that will experience flash flooding include...
Colorado City.
This includes the following streams and drainages...
Cottonwood Wash and Short Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3700 11293 3697 11295 3697 11313 3700 11310
3700 11300 3700 11299
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Boothe1 follow-up statement
826
WGUS75 KVEF 242110
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
210 PM PDT Fri Jul 24 2020
AZC015-242120-
/O.CAN.KVEF.FF.W.0010.000000T0000Z-200724T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
210 PM MST Fri Jul 24 2020
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN MOHAVE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat in Short Creek.
LAT...LON 3700 11293 3697 11295 3697 11313 3700 11310
3700 11300 3700 11299
$$
BootheWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 9:06 AM MST, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 24, 9:06 AM MST, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 906 AM PDT Fri Jul 24 2020 .SYNOPSIS... Storm chances continue today over Mohave County and the higher elevations of the Sierra Nevada with dry conditions expected elsewhere. Temps will continue to run near to below normal through the weekend with a light breeze each day. Another potential shot at increasing monsoon moisture will come mid to late next week. && .UPDATE...Convective initiation has begun a tad earlier than expected today along a tight north-south moisture/instability gradient which is paralleling the the Colorado River Valley. Thunderstorms that develop may impact Lake Mead as steering flow will push developing convection along the boundary northeastward. Expect lightning and gusty outflow with these thunderstorms throughout the day. Training convection may also pose isolated risks of flash flooding as well across all of northwest Arizona. Updated the PoP forecast to reflect the earlier convection. Overall, the instability is much higher across Mohave County today compared to yesterday. That said, more substantial updrafts should result in more intense downburst amid DCAPE values 1000-1500 j/kg. The main difference between convection today from yesterday is lack of nocturnal convection chances. Outside of northwest Arizona, thunderstorm chances are below mentionable. && .SHORT TERM...Today through Sunday. Late night convection over eastern Mohave County subsided early this morning with the last few lightning strikes exiting around 3 AM. The now weakened shortwave will exit northeastward today taking any supporting mid/upper level dynamics with it. Low/mid level moisture will be shifted slightly eastward from where it was yesterday as mid-level southwesterly flow noses in some drier air from the west. This will leave best chances for showers and storms today over Mohave County, east of the Colorado River Valley as well as the higher elevations of the Sierra. Winds will come down another five mph from yesterday with a light breeze continuing through the weekend. As a result, wildfire danger will become a lower concern. We will remain under dry, southwesterly flow through the weekend as a nearly stationary mid- level trough sits just off the north central Cali coast and ridging slowly builds westward towards the Four Corners region. Chances for storms will continue to trend downward on Saturday being confined to along the Mohave County border with Yavapai and Coconino counties and areawide dry conditions expected for Sunday. Near to below normal temps will continue for the weekend. .LONG TERM...Monday through next Thursday. By early next week there is a signal from ensembles that the typical monsoon ridge will become situated near the Four Corners, potentially priming the pump for a moisture surge. Additionally, Tropical Storm Hanna may be a key factor in a surge of moderate to high-grade moisture by Wednesday or Thursday next week. Taking this with a grain of salt at the moment, but the potential for a decent period of thunderstorms and attending threats is increasing. Also, with the subtropical ridge developing, temps will increase above average once again next week. && .AVIATION...For McCarran... Light and variable winds are expected to start the period before shifting to the southeast mid to late this morning. Similar to yesterday, southeast winds will continue at 8-10 knots through mid-afternoon when winds should become more southerly at similar speeds. A few gusts to around 15-18 knots will be possible. Storms will be possible again this afternoon to our east over the Mormon Mesa and Peach Springs. Drainage winds will settle in this evening at speeds of 8 knots or less. A few clouds aoa 12k feet are possible this afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Winds will generally be south to southwest today at speeds of 10 to 15 knots with gusts around 20 knots possible this afternoon. Storms will again be possible over Mohave County and the southern Sierra this afternoon with gusty outflows potentially making it to KBIH, KEED and KIFP. Decreasing storm activity and lighter winds expected after sunset. A few clouds aoa 10k feet expected. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE/LONG TERM...Boothe SHORT TERM...Guillet AVIATION...Guillet For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 9:07 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 24, 1:20 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 24, 10:56 AM MST | Tornado Warning | VEF | Mohave | 34 min |
| Jul 24, 11:00 AM MST | Areal Flood Advisory | VEF | Mohave | 52 min |
| Jul 24, 11:43 AM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Jul 24, 1:16 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 24, 1:30 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 24, 4:06 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.